Alert archive / California / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jan 22, 2016, 3:06 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 3:06 AM PST (11:06 UTC)
- Expired
- Jan 22, 2016, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
831 WHUS76 KEKA 221106 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PST FRI JAN 22 2016 PZZ470-221915- /O.EXP.KEKA.GL.W.0011.000000T0000Z-160122T1100Z/ /O.NEW.KEKA.SE.W.0006.160122T1106Z-160122T1700Z/ /O.EXB.KEKA.SC.Y.0014.160122T1106Z-160122T2300Z/ /O.NEW.KEKA.GL.W.0012.160122T2300Z-160123T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 306 AM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST SATURDAY... THE CURRENT GALE WARNING WILL BE ALLOWED TO EXPIRE AT 3 AM. HOWEVER...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED THROUGH 9 AM THIS MORNING...IN ADDITION TO A SMALL CRAFT ADVISORY WHICH WILL BE VALID THROUGH 3 PM THIS AFTERNOON. AN ADDITIONAL GALE WARNING HAS ALSO BEEN ISSUED...AND WILL BE IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST SATURDAY. * WINDS...W 15 TO 20 KT...DECREASING TO SW 5 TO 15 KT LATE THIS MORNING. S WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT EARLY THIS EVENING. * WAVES...STEEP SHORT PERIOD SOUTH WAVES WILL GRADUALLY SUBSIDE...HOWEVER A WESTERLY SWELL WILL PERSIST THROUGH THE DAY. SEAS WILL SETTLE TO W 12 TO 14 FT AT 15 SECONDS...AND S 7 TO 9 FT 10 SECONDS BY THE AFTERNOON. SEAS WILL INCREASE AGAIN THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-221915- /O.EXP.KEKA.GL.W.0011.000000T0000Z-160122T1100Z/ /O.NEW.KEKA.SE.W.0006.160122T1106Z-160122T1700Z/ /O.EXB.KEKA.SC.Y.0014.160122T1106Z-160122T2300Z/ /O.NEW.KEKA.GL.W.0012.160122T2300Z-160123T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY... THE CURRENT GALE WARNING WILL BE ALLOWED TO EXPIRE AT 3 AM. HOWEVER...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED THROUGH 9 AM THIS MORNING...IN ADDITION TO A SMALL CRAFT ADVISORY WHICH WILL BE VALID THROUGH 3 PM THIS AFTERNOON. AN ADDITIONAL GALE WARNING HAS ALSO BEEN ISSUED...AND WILL BE IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY. * WINDS...W 15 TO 20 KT...DECREASING TO SW 5 TO 15 KT LATE THIS MORNING. S WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT EARLY THIS EVENING. * WAVES...STEEP SHORT PERIOD SOUTH WAVES WILL GRADUALLY SUBSIDE...HOWEVER A WESTERLY SWELL WILL PERSIST THROUGH THE DAY. SEAS WILL SETTLE TO W 12 TO 14 FT AT 15 SECONDS...AND S 7 TO 9 FT 10 SECONDS BY THE AFTERNOON. SEAS WILL INCREASE AGAIN THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-221915- /O.EXP.KEKA.GL.W.0011.000000T0000Z-160122T1100Z/ /O.NEW.KEKA.SE.W.0006.160122T1106Z-160122T1700Z/ /O.CON.KEKA.SC.Y.0014.000000T0000Z-160124T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 306 AM PST FRI JAN 22 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST SATURDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PST THIS MORNING... THE CURRENT GALE WARNING WILL BE ALLOWED TO EXPIRE AT 3 AM. HOWEVER...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED THROUGH 9 AM THIS MORNING...IN ADDITION TO A SMALL CRAFT ADVISORY WHICH WILL BE VALID THROUGH 9 PM SATURDAY. * WINDS...W 15 TO 20 KT...DECREASING TO SW 5 TO 15 KT LATE THIS MORNING. S WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS TO 35 KT OVERNIGHT. * WAVES...STEEP SHORT PERIOD SOUTH WAVES WILL GRADUALLY SUBSIDE...HOWEVER A WESTERLY SWELL WILL PERSIST THROUGH THE DAY. SEAS WILL SETTLE TO W 11 TO 13 FT AT 15 SECONDS...AND S 6 TO 8 FT 10 SECONDS BY THE AFTERNOON. SEAS WILL INCREASE AGAIN THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
864 WHUS76 KEKA 221630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST FRI JAN 22 2016 PZZ470-230030- /O.CON.KEKA.SE.W.0006.000000T0000Z-160122T1700Z/ /O.CON.KEKA.SC.Y.0014.000000T0000Z-160122T2300Z/ /O.CON.KEKA.GL.W.0012.160122T2300Z-160123T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WINDS...S WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT THIS AFTERNOON. * WAVES...W 12 TO 14 FT AT 15 SECONDS...AND S 7 TO 9 FT 10 SECONDS. SEAS WILL INCREASE THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-230030- /O.CON.KEKA.SE.W.0006.000000T0000Z-160122T1700Z/ /O.CON.KEKA.SC.Y.0014.000000T0000Z-160122T2300Z/ /O.CON.KEKA.GL.W.0012.160122T2300Z-160123T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY... * WINDS...S WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT THIS AFTERNOON. * WAVES...W 12 TO 14 FT AT 15 SECONDS...AND S 7 TO 9 FT 10 SECONDS. SEAS WILL INCREASE THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-230030- /O.CON.KEKA.SE.W.0006.000000T0000Z-160122T1700Z/ /O.CON.KEKA.SC.Y.0014.000000T0000Z-160124T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 830 AM PST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY... * WINDS...SE 15 TO 20 KT INCREASING TO 20 TO 25 KT WITH GUSTS TO 35 KT OVERNIGHT. * WAVES...W 11 TO 13 FT AT 15 SECONDS...AND S 6 TO 8 FT 10 SECONDS. SEAS WILL INCREASE THIS EVENING AND OVERNIGHT...WITH A MIXTURE OF STEEP SHORT PERIOD SEAS AND WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 21, 3:07 PM PST, 11 hours 59 minutes earlier.
Area forecast discussion, Jan 21, 3:07 PM PST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
307 PM PST THU JAN 21 2016
.SYNOPSIS...AN APPROACHING COLD FRONT WILL MOVE ONSHORE TONIGHT
INTO FRIDAY MORNING BRINGING A PERIOD OF HEAVY RAIN. DEEPENING
LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING MORE RAIN AND
GUSTY WINDS FRIDAY NIGHT FOLLOWED BY LOWERING SNOW LEVELS AND
SHOWERS ON SATURDAY.
&&
.DISCUSSION...
.SHORT TERM...SATELLITE DATA INDICATED A LONG MOISTURE PLUME
OFFSHORE THIS AFTERNOON. WINDS HAVE BEEN GUSTING OVER MAINLY
OVER THE HIGHER ELEVATIONS IN THE WARM/DRY SECTOR PROCEEDING THE
FRONT. SOUTHERLY WINDS SHOULD INCREASE A TAD THIS EVENING AS THE
FRONT APPROACHES AND A COASTAL JET DEVELOPS. IT WILL BE MARGINAL FOR
AN ADVISORY ALONG THE COAST WITH GUSTS REACHING 40 TO 45 MPH THIS
EVENING FOR AN HOUR OR TWO. WITH 925-850MB WINDS EXPECTED TO PEAK
NEAR 50KT THIS EVENING WILL HOIST A WIND ADVISORY FOR THE COAST.
THE STRONG WINDS ALOFT MAY NOT MIX DOWN TO MEAN SEA LEVEL AS
DAYTIME HEATING WANES. THE SOUTHERLY DOWNSLOPE FLOW WILL PROBABLY
DELAY THE HEAVY RAIN ALONG THE COAST AROUND EUREKA THIS EVENING.
ALL INDICATIONS ARE FOR HEAVIER RAIN TO DEVELOP OVERNIGHT AS THE
MOIST BAND MOVES ONSHORE. WE ARE EXPECTING 0.75 TO 1.5 INCHES OF
RAIN TONIGHT INTO FRI MORNING. SATELLITE IMAGERY AND MODEL DATA
ALSO INDICATES SOME INSTABILITY WITH THIS FRONT AS IT MOVES
THROUGH LATE TONIGHT...SO MAINTAINED A SLIGHT CHANCE OF
THUNDERSTORMS IN THE COASTAL WATERS AND COASTAL AREAS NORTH OF
CAPE MENDOCINO. THE RAIN WILL EASE UP AND TRANSITION TO SCATTERED
FRIDAY MORNING AS A ANOTHER STORM SYSTEM BEGINS TO RAMP UP
OFFSHORE. THIS NEXT LOW PRESSURE SYSTEM WILL QUICKLY APPROACH
FRIDAY AFTERNOON AND EVENING BRINGING MORE RAIN AND WINDY
CONDITIONS FRIDAY NIGHT. THIS VERTICALLY STACKED LOW WILL MOST
LIKELY FILL AS IT APPROACHES THE COAST. IT WILL STILL GENERATE
GUSTY SOUTH WINDS...AND ANOTHER WIND ADVISORY WILL NEED TO BE
CONSIDERED. THE HIGHER RESOLUTION MODELS MAY HAVE A BETTER HANDLE
ON THE STRENGTH OF THE WINDS AS THE STORM GETS CLOSER. COLD AIR
ALOFT WILL ARRIVE FRIDAY NIGHT AND SAT. THERE ARE INDICATIONS OF
INSTABILITY AND THE POTENTIAL FOR ISOLATED TSTMS AS 500MB TEMPS
FALL TO AROUND -25C. SNOW LEVELS SHOULD DROP TO 3500 TO 4500 FEET
ON SATURDAY WITH PERHAPS 2 TO 6 INCHES OF SNOW ON SATURDAY OVER
THE MOUNTAIN TOPS. THE ONLY PASSES THAT MAY BE IMPACTED BY SNOW
ARE SOUTH FORK MOUNTAIN PASS ON ROUTE 36 AND SCOTT MOUNTAIN PASS
ON ROUTE 3. CONFIDENCE IS NOT HIGH THE SNOW WILL CREATE AN IMPACT
FOR NW CALIFORNIA...SO WILL NOT ISSUE A WINTER STORM WATCH.
PRECIP WILL START TO WIND DOWN SATURDAY NIGHT AS THE TROUGH ALOFT
HEADS EASTWARD AND A RIDGE BUILDS OVER THE AREA. SUNDAY AND SUNDAY
NIGHT LOOK DRY FOR THE MOST PART...HOWEVER MODELS DO SHOW A WEAK
SYSTEM MOVING OVER THE RIDGE. SOME LIGHT RAIN OR SPRINKLES MAY
DEVELOP IN THE FAR NORTHERN MOST ZONES...MAINLY IN DEL NORTE
COUNTY AND FAR NORTHERN HUMBOLDT COUNTY. THE ECMWF HAS THE PRECP
FARTHER SOUTH WHILE THE GFS KEEPS THE PRECIP OFFSHORE AND IN SW
OREGON.
.LONG TERM (MON THROUGH THU)...RIDGING WILL DEVELOP OVER THE WEST
COAST MON AND HOLD THROUGH MID NEXT WEEK. THERE IS A CHANCE FOR
LIGHT SPOTTY RAIN FROM TIME TO TIME AS A COUPLE OF WEAKENING
FRONTS RUN UP OVER THE TOP OF THE RIDGE. WITH THE MEAN RIDGE IN
PLACE...THESE SHORTWAVES WILL PROBABLY DAMPEN OUT SUBSTANTIALLY.
OVERALL IT IS LOOKING LIKE A STRETCH OF MOSTLY DRY WEATHER...BUT
STILL TOO EARLY TO COMPLETELY RULE OUT THE POSSIBILITY OF SOME
RAIN. THE RIDGE SHOULD FLATTEN OUT AND SHIFT SOUTHWARD LATE IN THE
WEEK ALLOWING A MOIST WEST-SOUTHWEST FLOW TO DEVELOP AROUND THU OR
FRI FOR BETTER CHANCES FOR MORE SIGNIFICANT RAIN.
&&
.AVIATION...VFR CONDITIONS AND MODERATE TO MODERATE AND GUSTY WINDS WILL
CONTINUE AT KCEC, KACV AND KUKI THROUGH THIS AFTERNOON. SHOWERS WILL MOVE
ACROSS THE AREA THIS EVENING AND OVERNIGHT AS A COLD FRONT APPROACHES AND
MOVES THROUGH THE REGION. THE SHOWERS WILL REDUCE CEILINGS AND VISIBILITIES
TO MVFR AND TEMPORARY IFR CONDITIONS AT KCEC, KACV AND KUKI THIS EVENING
AND OVERNIGHT. THE WINDS WILL BECOME MODERATE AND GUSTY THIS AFTERNOON
AND EVENING AS THE COLD FRONT MOVES THROUGH THE AREA.
&&
.MARINE...A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. ANOTHER
COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY NIGHT. THE WINDS AND
SEAS HAVE INCREASED TODAY AND WILL INCREASE TONIGHT. THE WINDS AND
SEAS WILL DECREASE SATURDAY. THEREFORE ELEVATED WINDS AND SEAS WILL
PERSIST ACROSS THE WATERS THROUGH SATURDAY. THE HIGHEST WINDS AND
SEAS WILL BE ACROSS THE OUTER WATERS. SMALL CRAFT ADVISORIES WILL
CONTINUE IN EFFECT ACROSS THE NEAR SHORE WATERS THROUGH SATURDAY
DUE TO ELEVATED WINDS AND/OR SEAS. GALE WARNINGS WILL CONTINUE IN
EFFECT ACROSS THE OUTER WATERS THROUGH FRIDAY MORNING DUE TO ELEVATED
WINDS. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE OUTER WATERS
FRIDAY AND SATURDAY. THE WINDS AND SEAS WILL DIMINISH SATURDAY AND
SUNDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE REGION. HOWEVER
THE WINDS AND SEAS WILL INCREASE EARLY NEXT WEEK AS A COLD FRONT
APPROACHES THE WATERS.
&&
.HYDROLOGY...
LATEST RFC GUIDANCE HAS THE EEL RIVER AT FERNBRIDGE
REACHING MONITOR STAGE ON SATURDAY. ALL THE OTHER MAIN-STEM RIVERS
ARE FORECAST TO REMAIN BELOW MONITOR STAGE. THIS WILL NEED TO BE
CLOSELY MONITORED IF WE RECEIVE MORE RAIN THAN ANTICIPATED. ALL
THE MAIN-STEM RIVERS AND SMALLER STREAMS WILL SEE MINOR TO
MODERATE RISES OVER THE NEXT COUPLE OF DAYS AND RESIDENTS IN FLOOD
PRONE AREAS SHOULD CONTINUE TO MONITOR PUBLIC AND RIVER FORECASTS.
.COASTAL/SURF ZONE...
WITH THE APPROACHING FULL MOON...ASTRONOMICAL HIGH TIDES HAVE
BEEN INCREASING AND WILL PEAK ON FRIDAY. TIDAL ANOMALIES SHOULD
INCREASE AS WELL DUE TO BUILDING WEST SWELL AND SUSTAINED
SOUTHERLY WINDS. ANOTHER COASTAL FLOOD ADVISORY AROUND HUMBOLDT
BAY WILL PROBABLY BE NECESSARY FRIDAY MORNING IF THE ANOMALIES
REMAIN AT OR ABOVE 8/10'S OF A FOOT. MINOR FLOODING IN KING
SALMON...THE ARCATA BOTTOMS AND OTHER LOW LYING AREAS AROUND
HUMBOLDT BAY WILL BE POSSIBLE. ASTRONOMICAL HIGH TIDES WILL TREND
DOWNWARD OVER THE WEEKEND...HOWEVER IF THE ANOMALIES DO NOT TREND
DOWNWARD...ANOTHER ADVISORY MAY BE REQUIRED ON SATURDAY.
NORTH SPIT MORNING HIGH TIDE PREDICTIONS:
FRIDAY: 7.99 FT AT 9:57AM
SATURDAY: 7.91 FT AT 10:43 AM
SUNDAY: 7.72 FT AT 11:27 AM
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WIND ADVISORY FROM 7 PM TO 11 PM PST THIS EVENING FOR CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PST SATURDAY FOR PZZ450-455.
GALE WARNING UNTIL 3 AM PST FRIDAY FOR PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 21, 3:35 PM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 335 PM PST THU JAN 21 2016 CAZ001-222345- REDWOOD COAST- 335 PM PST THU JAN 21 2016 ...WIND ADVISORY IN EFFECT FROM 7 PM TO 11 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. WIND GUSTS UP TO 45 MPH ARE EXPECTED THIS EVENING IN EXPOSED AREAS ALONG THE COAST. HEAVY RAIN TONIGHT MAY LEAD TO MINOR FLOODING IN LOW LYING AREAS AND SMALL STREAMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH ASTRONOMICAL TIDES ARE EXPECTED AGAIN FRIDAY AND SATURDAY. POSITIVE TIDAL ANOMALIES MAY LEAD TO MINOR COASTAL FLOODING NEAR THE TIMES OF THE MORNING HIGH TIDES. MODERATE TO HEAVY RAIN WILL RETURN FRIDAY NIGHT AND SATURDAY MORNING. RESIDENTS ALONG LOCAL RIVERS AND TRIBUTARIES SHOULD CONTINUE TO MONITOR THE LATEST PUBLIC AND RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-222345- NORTH COAST INTERIOR- 335 PM PST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY SOUTH WINDS ARE EXPECTED THIS EVENING. A FEW GUSTS UP TO 50 MPH ARE POSSIBLE THIS EVENING. HEAVY RAIN TONIGHT MAY LEAD TO MINOR FLOODING IN LOW LYING AREAS AND SMALL STREAMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN WILL RETURN AGAIN FRIDAY NIGHT AND SATURDAY MORNING. RESIDENTS ALONG LOCAL RIVERS AND TRIBUTARIES SHOULD CONTINUE TO MONITOR THE LATEST PUBLIC AND RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-004-076-222345- MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 335 PM PST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN TONIGHT MAY LEAD TO MINOR FLOODING IN LOW LYING AREAS AND SMALL STREAMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN WILL RETURN FRIDAY NIGHT AND SATURDAY MORNING. RESIDENTS ALONG LOCAL RIVERS AND TRIBUTARIES SHOULD CONTINUE TO MONITOR THE LATEST PUBLIC AND RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:46 PM PST | Small Craft Advisory | EKA | 57 hr | |
| Jan 22, 1:06 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt | 3 hr |
| Jan 22, 2:36 AM PST | Coastal Flood Advisory | EKA | 9 hr | |
| Jan 22, 3:06 AM PST | Gale Warning | EKA | 30 hr |
Nearby
Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.